I am in day three of my Pearl Laser treatment. I have whiteheads surrounding my mouth, chin and nose. Is this normal? I understand that the honeycomb appearance is normal. I have been doing the vinegar soak and constant aquaphor. Help, I am doing my best not to pick at them!
Whiteheads After Pearl Laser
Doctor Answers 3
Whiteheads after Pearl Laser
It is very common to get little whiteheads after the Pearl laser treatment. LEAVE THEM ALONE! DO NOT PICK! Please! Nothing makes a physician/provider more nervous than hearing that their patient is picking or considering it. This is when problems arise and potential scarring or infection or both. The whiteheads will resolve on their own, most likely when the skin starts to peel. If they haven't resolved, when you return to the office for follow up they will address them and take any action necessary to help eradicate them. Keep going with the vinegar soaks and only a very thin layer of aquaphor...or possibly aquaphor in the just the very dry, very tight areas and switch to something like cetaphil cream in the other areas. Always best to follow up with the office that performed the procedure.
Dr. Grant Stevens
Have a question? Ask a doctor
This is a fairly common side effect from a number of procedures. They are called milia (milium singular from the Latin millet seed) There is nothing to become alarmed about. As the skin heals sometimes the keratin in the pores is plugged up. Aquaphor too, as much as we dermtologists love the stuff, occasionally can cause this occlusion.
It is a simple matter for your physician or aestheteician, to take a small needle or blade and open these up with either forceps or a comedone extractor. Using a Retinoid such as Retin A, Tazarac or Differin will also help. Occasionally, stubborn ones might require a local anesthetic but most of the time this is only slightly uncomfortable and an anesthetic is not needed.
The whiteheads are milia from oil trapped in the pores after Pearl and is likely the result of the Aquaphor. Your dermatologist will extract them after 7 days if necessary, or put you on a retinoid. The occlusion from the aquaphor causes this common, temporary side effect from Pearl as well as from any resurfacing procedure that requires occlusion for healing.
Good luck. www.drmarylupo.com
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.